Alert archive / Minnesota / Winter Storm Watches in 2023

Winter Storm Watch 7, NWS Twin Cities, MN

March 10, 202310 counties in Minnesota

NWS Twin Cities, MN issued this winter storm watch at Mar 10, 2023, 3:16 AM CST for 10 counties in Minnesota. It took effect at Mar 11, 2023, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 10, 2023, 3:16 AM CST (09:16 UTC)
In effect from
Mar 11, 2023, 6:00 AM CST
Expired
Mar 10, 2023, 2:50 PM CST
In force
Issued by
NWS Twin Cities, MN

Counties Benton County, MN, Douglas County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN

The radar

The Minneapolis radar (KMPX), 136 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2023-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2023-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

847 
WWUS43 KMPX 100916
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
316 AM CST Fri Mar 10 2023

MNZ041-042-047>050-055-102300-
/O.NEW.KMPX.WS.A.0007.230311T1200Z-230312T0600Z/
/O.CON.KMPX.WW.Y.0014.000000T0000Z-230310T1200Z/
Douglas-Todd-Stevens-Pope-Stearns-Benton-Swift-
Including the cities of Alexandria, Long Prairie, Morris, 
Glenwood, St Cloud, Sauk Rapids, and Benson
316 AM CST Fri Mar 10 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...
...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...For the Winter Weather Advisory, snow. Additional snow 
  accumulations of up to one inch. For the Winter Storm Watch, 
  heavy snow possible. Total snow accumulations of 5 to 8 inches 
  possible. Winds could gust as high as 45 mph.

* WHERE...Portions of central and west central Minnesota.

* WHEN...For the Winter Weather Advisory, until 6 AM CST early 
  this morning. For the Winter Storm Watch, from Saturday 
  morning through Saturday evening.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Monitor the latest forecasts for updates on this situation. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

MNZ051-054-056>070-073>078-082>085-091>093-WIZ023>028-101200-
/O.CON.KMPX.WW.Y.0014.000000T0000Z-230310T1200Z/
Sherburne-Lac Qui Parle-Chippewa-Kandiyohi-Meeker-Wright-Hennepin-
Anoka-Ramsey-Washington-Yellow Medicine-Renville-McLeod-Sibley-
Carver-Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-
Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
Including the cities of Elk River, Madison, Montevideo, Willmar, 
Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater,
Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, 
Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, 
Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, 
Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, 
Menomonie, Durand, Chippewa Falls, and Eau Claire
316 AM CST Fri Mar 10 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...Portions of central, east central, south central, 
  southeast, southwest and west central Minnesota and west 
  central Wisconsin.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

MNZ043>045-102300-
/O.NEW.KMPX.WS.A.0007.230311T1200Z-230312T0600Z/
Morrison-Mille Lacs-Kanabec-
Including the cities of Little Falls, Princeton, and Mora
316 AM CST Fri Mar 10 2023

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 7 
  inches possible. Winds could gust as high as 35 mph.

* WHERE...Morrison, Mille Lacs and Kanabec Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

Hewett
3 follow-up statements
341 
WWUS43 KMPX 101149
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
549 AM CST Fri Mar 10 2023

MNZ041-042-047>050-055-102000-
/O.EXP.KMPX.WW.Y.0014.000000T0000Z-230310T1200Z/
/O.CON.KMPX.WS.A.0007.230311T1200Z-230312T0600Z/
Douglas-Todd-Stevens-Pope-Stearns-Benton-Swift-
Including the cities of Alexandria, Long Prairie, Morris, 
Glenwood, St Cloud, Sauk Rapids, and Benson
549 AM CST Fri Mar 10 2023

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 
  inches possible. Winds could gust as high as 45 mph.

* WHERE...Portions of central and west central Minnesota.

* WHEN...For the Winter Weather Advisory, until 6 AM CST early 
  this morning. For the Winter Storm Watch, from Saturday 
  morning through Saturday evening.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

MNZ051-054-056>070-073>078-082>085-091>093-WIZ023>028-101300-
/O.EXP.KMPX.WW.Y.0014.000000T0000Z-230310T1200Z/
Sherburne-Lac Qui Parle-Chippewa-Kandiyohi-Meeker-Wright-Hennepin-
Anoka-Ramsey-Washington-Yellow Medicine-Renville-McLeod-Sibley-
Carver-Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-
Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
Including the cities of Elk River, Madison, Montevideo, Willmar, 
Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater,
Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, 
Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, 
Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, 
Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, 
Menomonie, Durand, Chippewa Falls, and Eau Claire
549 AM CST Fri Mar 10 2023

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

Additional light snow this morning with accumulations under an
inch.

$$

MNZ043>045-102000-
/O.CON.KMPX.WS.A.0007.230311T1200Z-230312T0600Z/
Morrison-Mille Lacs-Kanabec-
Including the cities of Little Falls, Princeton, and Mora
549 AM CST Fri Mar 10 2023

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 7 
  inches possible. Winds could gust as high as 35 mph.

* WHERE...Morrison, Mille Lacs and Kanabec Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
500 
WWUS43 KMPX 101555
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
955 AM CST Fri Mar 10 2023

MNZ041>045-047>050-055-110000-
/O.CON.KMPX.WS.A.0007.230311T1200Z-230312T0600Z/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Swift-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, 
and Benson
955 AM CST Fri Mar 10 2023

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 7 
  inches possible. Winds could gust as high as 40 mph.

* WHERE...Portions of central, east central and west central 
  Minnesota.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
492 
WWUS43 KMPX 102050
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
250 PM CST Fri Mar 10 2023

MNZ041-047-048-055-110500-
/O.UPG.KMPX.WS.A.0007.230311T1200Z-230312T0600Z/
/O.NEW.KMPX.WW.Y.0015.230311T1200Z-230312T0300Z/
Douglas-Stevens-Pope-Swift-
Including the cities of Alexandria, Morris, Glenwood, and Benson
250 PM CST Fri Mar 10 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST
SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches. Winds gusting as high as 40 mph.

* WHERE...Douglas, Stevens, Pope and Swift Counties.

* WHEN...From 6 AM to 9 PM CST Saturday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

MNZ042>044-049-050-110500-
/O.UPG.KMPX.WS.A.0007.230311T1200Z-230312T0600Z/
/O.NEW.KMPX.WW.Y.0015.230311T1500Z-230312T0900Z/
Todd-Morrison-Mille Lacs-Stearns-Benton-
Including the cities of Long Prairie, Little Falls, Princeton, 
St Cloud, and Sauk Rapids
250 PM CST Fri Mar 10 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM CST SATURDAY TO
4 AM CDT SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches. Winds gusting as high as 35 mph.

* WHERE...Todd, Morrison, Mille Lacs, Stearns and Benton 
  Counties.

* WHEN...From 9 AM CST Saturday to 4 AM CDT Sunday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

MNZ045-110500-
/O.UPG.KMPX.WS.A.0007.230311T1200Z-230312T0600Z/
/O.NEW.KMPX.WW.Y.0015.230311T1800Z-230312T1500Z/
Kanabec-
Including the city of Mora
250 PM CST Fri Mar 10 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON CST SATURDAY TO
10 AM CDT SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Kanabec County.

* WHEN...From noon CST Saturday to 10 AM CDT Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

MNZ054-056-064-110500-
/O.NEW.KMPX.WW.Y.0015.230311T1200Z-230312T0300Z/
Lac Qui Parle-Chippewa-Yellow Medicine-
Including the cities of Madison, Montevideo, and Granite Falls
250 PM CST Fri Mar 10 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST
SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches. Winds gusting as high as 35 mph.

* WHERE...Lac Qui Parle, Chippewa and Yellow Medicine Counties.

* WHEN...From 6 AM to 9 PM CST Saturday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

MNZ051-057-110500-
/O.NEW.KMPX.WW.Y.0015.230311T1500Z-230312T0900Z/
Sherburne-Kandiyohi-
Including the cities of Elk River and Willmar
250 PM CST Fri Mar 10 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM CST SATURDAY TO
4 AM CDT SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Sherburne and Kandiyohi Counties.

* WHEN...From 9 AM CST Saturday to 4 AM CDT Sunday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

MNZ052-053-WIZ014-110500-
/O.NEW.KMPX.WW.Y.0015.230311T1800Z-230312T1500Z/
Isanti-Chisago-Polk-
Including the cities of Cambridge, Center City, and Osceola
250 PM CST Fri Mar 10 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON CST SATURDAY TO
10 AM CDT SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...In Minnesota, Isanti and Chisago Counties. In 
  Wisconsin, Polk County.

* WHEN...From noon CST Saturday to 10 AM CDT Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

WIZ015-016-027-110500-
/O.NEW.KMPX.WW.Y.0015.230311T2100Z-230313T0400Z/
Barron-Rusk-Chippewa-
Including the cities of Rice Lake, Ladysmith, and Chippewa Falls
250 PM CST Fri Mar 10 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM CST SATURDAY TO
11 PM CDT SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches.

* WHERE...Barron, Rusk and Chippewa Counties.

* WHEN...From 3 PM CST Saturday to 11 PM CDT Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Mar 9, 11:03 PM CST, 4 hours 13 minutes earlier.

Area forecast discussion, Mar 9, 11:03 PM CST, 4 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Twin Cities/Chanhassen MN
1103 PM CST Thu Mar 9 2023

.UPDATE...
Issued at 849 PM CST Thu Mar 9 2023

Downgraded the Winter Storm Warning to an advisory for Freeborn
County with the snow beginning to taper off across southern MN. A
general decrease in intensity is expected elsewhere during the next
several hours, with additional accumulations of a couple inches or
less. Added Chippewa County, WI to the advisory earlier with a report
of one inch/hr rates falling in Taylor County to the east. No other
changes were needed attm.

&&

.DISCUSSION...(This evening through Thursday)
Issued at 311 PM CST Thu Mar 9 2023

KEY MESSAGES:

- Light to moderate snow will continue through much of tonight. Snow
  accumulations were again nudged down, with generally 2 to 5 inches
  of snow expected in the MPX area.

- More snow on its way for the weekend. This time it will target
  central Minnesota and northward and include gustier winds.

- Precipitation free Monday and Tuesday, but temperatures will be
  quite chilly for mid-March on Tuesday morning.

Surface analysis this afternoon shows a rather baggy surface low
that extends from central Missouri down into north Texas. To the
north of this feature, there is an inverted trough extending north
from the low in central MO, northwest toward Bismark. On water vapor
imagery, the primary shortwave and TROWAL feature is driving east
across Iowa. For our area, we just have broad lift associated with
the inverted trough. The best forcing and chances for seeing some
enhanced banding is with the TROWAL feature in IA. We're seeing this
on radar with the enhanced returns over northern IA into southeast
MN. This banding associated with the TROWAL may sneak into Freeborn
county, but otherwise it will bypass our area. With that forcing
mostly missing us, we are not anticipating any persistent bands of
heavier snow to develop in our area, which was one reason for
decreasing snow totals. The other is we greatly reduced snow ratios
this afternoon. Given the low rates with temperatures of 32/33
degrees, the solar angle is high enough to prevent much accumulation
from happening until after 4pm, when the solar angle starts to drop
low enough to allow for some accumulations to occur. The end
result is this looks like a general 2-4 inch type event, with maybe
some amounts pushing 5" down near Albert Lea. Given the reduction in
snow totals, we downgraded the Winter Storm Warning for all but
Freeborn county in our area since there's still some potential for
southeast parts of Freeborn county to overachieve on snowfall if
they can get into that band associated with the TROWAL.

This snow will be slow to clear our area and we did delay the
removal of snow chances several hours from central MN into eastern
MN and western WI, though rates will be pretty low, so it won't
amount to much in the way of accumulations.

We get a cloudy break from the snow Friday afternoon and evening as
a surface ridge axis moves through, but by late Friday night WAA
will be kicking back into high gear in response to a strong
shortwave moving across Montana. By sunrise Saturday, we should have
a band of WAA snow to near the US-71 corridor in western MN.

By Saturday morning, the western half of Minnesota will likely be
engulfed by another round of light to moderate snow. This system
will be similar to the Thursday/Friday system in that it will be
largely snow and widespread, but covers a different area. This
clipper-like system will linger longer than a typical Alberta Clipper
and have a larger precipitation shield (covering the entirety of
MN). Snow will spread eastward throughout the day on Saturday before
ending in a west to east manner early on Sunday. The best forcing for
snow on Saturday will be north of the surface low, and out of our
area. This will reduce our snow rates to less than half inch an hour,
and certainly not help snow sticking to surfaces during the day. As
can be seen with the ongoing system, we likely won't see too much
daytime accumulation, especially in the Twin Cities Metro. This can
be attributed to higher solar angles in March than in the dead of
winter, in addition to surface temperatures right around freezing and
low snow ratios. As we near sunset, snow should begin to accumulate
on all surfaces, but by this time, we will be halfway through the
event in most locations. All in all, most locations are looking at
another advisory level snow event, with lesser amounts the nearer you
are to the MN/IA border. Winds will be a bigger component in the
weekend system, but with near freezing temperatures (lower snow
ratios) and low rates, winds should not have much of an impact with
patchy blowing snow at best.

Once the snow slowly wraps up on Sunday, we will enter a minimum of
48 hours of precipitation-free weather as high pressure moves in
behind the clipper. What also moves in is colder temperatures and
decent northwesterly winds, particularly Monday and Tuesday
mornings. Forecast apparent temperatures will be in the single
digits above and below zero. It should warm a little bit by the
afternoon both days, but still be well below normal for a mid-March
day, with high temps in the mid 20s and apparent temps in the mid
teens.

Winds will back to the south through the day on Tuesday, allowing
temperatures to reach the upper 20s. This warming will continue on
Wednesday, with 40s possible in eastern MN into WI. Winds will then veer
back to the northwest Wednesday into Thursday as the next front
makes its way towards the Upper Miss. Valley and we enter the next
chance for seeing active weather. It is too soon to say what could
happen with this system, but it could bring another period of
rain/snow mush.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1103 PM CST Thu Mar 9 2023

Widespread light snow will slowly taper off overnight. IFR
conditions likely until the snow ends, then cigs may bounce between
IFR/MVFR. Cigs should gradually improve Friday.

KMSP...Light snow will likely continue through much of the night, but
rates will improve gradually with little accumulation past 09-10Z.

/OUTLOOK FOR KMSP/
SAT...MVFR. IFR/SN late mrng and overnight. Wind SE 10-15G25 kts.
SUN...MVFR. Chc -SN. Wind W bcmg NW 10-15 kts.
MON...VFR. Wind NNW 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Winter Weather Advisory until 6 AM CST Friday for Anoka-Benton-Blue
     Earth-Brown-Carver-Chippewa-Dakota-Douglas-Faribault-Freeborn-
     Goodhue-Hennepin-Kandiyohi-Lac Qui Parle-Le Sueur-Martin-
     McLeod-Meeker-Nicollet-Pope-Ramsey-Redwood-Renville-Rice-Scott-
     Sherburne-Sibley-Stearns-Steele-Stevens-Swift-Todd-Waseca-
     Washington-Watonwan-Wright-Yellow Medicine.

WI...Winter Weather Advisory until 6 AM CST Friday for Chippewa-Dunn-Eau
     Claire-Pepin-Pierce-St. Croix.

&&

UPDATE...Borghoff
DISCUSSION...MPG/PEM
AVIATION...Borghoff
Hazardous weather outlook, Mar 9, 7:38 PM CST, 7 hours 38 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Twin Cities/Chanhassen MN
738 PM CST Thu Mar 9 2023

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
110145-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
738 PM CST Thu Mar 9 2023

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

Snow will continue for most of the night and taper off toward
dawn. Consult the Winter Storm Warning and Winter Weather
Advisory for more information.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Another round of snow arrives Saturday into Sunday, alongside
gusty winds. Several inches of accumulation are possible.

.SPOTTER INFORMATION STATEMENT...

Spotters and snowfall observers are encouraged to report snowfall
amounts to the National Weather Service.

Borghoff

In the hours before

Local storm report, Mar 10, 12:09 AM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1209 AM CST FRI MAR 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SNOW             CHANHASSEN NWS          44.85N 93.56W
03/10/2023  M3.4 INCH        CARVER             MN   OFFICIAL NWS OBS

&&

BPH
Local storm report, Mar 10, 12:10 AM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1210 AM CST FRI MAR 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SNOW             EAU CLAIRE              44.76N 91.46W
03/10/2023  M4.5 INCH        EAU CLAIRE         WI   OFFICIAL NWS OBS

&&

BPH

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 2:50 PM CSTWinter Weather AdvisoryMPXAnoka, Benton, Carver, Chippewa, Chisago, Douglas and 21 more57 hr

Nearby

Winter Storm Watches in Minnesota, 2023Every winter storm watch in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.